Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 8, 2005, 10:07 AM CDT for Monroe County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 10:07 AM CDT (15:07 UTC)
- Expired
- Jun 8, 2005, 10:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Monroe County, IA
The radar
The Des Moines radar (KDMX), 104 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 9:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 081507 SVRDMX IAC135-081545- /O.NEW.KDMX.SV.W.0124.050608T1507Z-050608T1545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1007 AM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTH CENTRAL IOWA. * UNTIL 1045 AM CDT. * AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF ALBIA...OR 27 MILES WEST OF OTTUMWA...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ALBIA MUNICIPAL AIRPORT BY 1025 AM CDT. LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS UNTIL THE STORM PASSES. LAT...LON 4114 9302 4090 9306 4090 9265 4116 9265 $$ JOHNSON
1 follow-up statement
000 WWUS53 KDMX 081542 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1042 AM CDT WED JUN 8 2005 IAC135-081552- /O.EXP.KDMX.SV.W.0124.000000T0000Z-050608T1545Z/ MONROE IA- 1042 AM CDT WED JUN 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1039 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...CONTACT THE NATIONAL WEATHER SERVICE OFFICE IN DES MOINES AT 1-800-759-9276. LAT...LON 4114 9302 4090 9306 4090 9265 4116 9265 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:17 AM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 8, 3:17 AM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 317 AM CDT WED JUN 8 2005 .DISCUSSION... THE SEEMINGLY NEVERENDING BATTLE WITH TSTM TRENDS CONTS THIS MRNG AND RMNS PRIMARY FOCUS. CURRENT WX SITUATION HAS SPEED MAX ROUNDING NWRN CONUS UPR LOW WITH LEFT EXIT RGN DVRGNC AND DIFFLUENCE FARTHER E AIDING UVM AND EXPANSIVE PCPN AREA FM MT INTO ND/MN. KINEMATIC FORCING FM ERN MT AND ERN DAKOTAS SHRT WVS ALSO HELPING SUSTAIN CONVECTION. ANOTHER WEAKER NE SHRT WV ALSO CREATING FAVORABLE ENVIRONMENT FOR SIOUXLAND MCS...WHICH SO FAR HAS BEEN BLO SVR LMTS IN IA. STG THETA-E ADVCTN AND MSTR TRANSPORT FEEDING RIGHT INTO COMPLEX AND XPC SOMEWHAT OF A SPLIT WITH MN MCS TRACKING EWD ACRS EXISTING BACLIN ZN...AND MCS TO OUR W DROPPING SSEWD INTO INSTABILITY AXIS AND LLJ AS SUGGESTED BY CORFIDI VECTORS. WL GO WITH CATEGORICAL POPS FAR WRN PTNS AND CHCS SE THIS MRNG. COMPLEX MAY NOT MAKE IT THAT FAR E...BUT HARD TO IGNORE NAM WHICH SEEMS ON TARGET SO FAR AND SWEEPS IT THRU FA. HAVE ALSO KEPT LOW CHCS GOING THIS AFTN FOR MORE SFC BASED REDVLPMT. CANNOT TELL WHERE...BUT BNDRYS WL BE SOMEWHERE NR FA TDA SO WL KEEP LOW CHCS LATE. FCST SOUNDINGS SHOW WEAK CIN AND PLENTY OF CAPE SO WE MAY SEE SOMETHING POP EVEN IF DMSHG SYNOPTIC SCALE BNDRY DOES BCMG A PLAYER DRNG PEAK HEATING. NAM QUESTIONABLE BRINGING MCS THRU IA TDA AND WITH EXPLOSIVE KS/MO MCS IT HAS BEEN DEPICTING PAST FEW RUNS SO FAVORED GFS TNGT AND NEXT FEW DAYS. COULD SEE A LULL TNGT...BUT GFS BRINGS H85/H7 THETA-E ADVCTN OVR BNDRY TNGT SO HAVE KEPT PREVIOUS CHC POPS GOING. CONFIDENCE STILL NOT GOOD THU AND HAVE LOWERED POPS A BIT. COULD SEE LINGERING ELEVATED ISENT LIFT PCPN AND ADDITIONAL DVLPMT LATER IN THE DAY AS WRMFNT PUSHES NWD...BUT DOES NOT LOOK TOO PROMISING WITH WEAK CNVGNC. DID NOT CHG THU NGT POPS WHICH ARE HIGHEST W TWRD LLJ AND APCHG BNDRY. FNT HANGS ARND THRU WEEKEND AND SAW NO REASON TO CHG GOING CHC POPS. HIGHS TDA SOMEWHAT PROBLEMATIC AND DEPEND ON MCS EVOLUTION AND APCHG FNT. XPC COMPLEX TO DMSH TWRD MIDDAY...EVEN IF IT DOES CONT SEWD...AND WITH THERMAL RDG INVOF WE SHOULD BE ABLE TO WRM UP AGN AOB WARMEST GUIDANCE. TNGT AND IN LATER PDS TENDED TO FOLLOW SOMEWHAT OF A COMPROMISE TO REFLECT THE UNCERTAINTY DUE TO FNTL PSN AND PCPN TRENDS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SMALL
Hazardous weather outlook, Jun 8, 5:45 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 545 AM CDT WED JUN 8 2005 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-091100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 545 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS OVER NORTH CENTRAL AND NORTHWEST IOWA THIS MORNING WILL WORK THEIR WAY SOUTH AND EAST ACROSS MUCH OF THE STATE FOR THE REST OF THE MORNING HOURS...AND POSSIBLY LINGER INTO THE EARLY AFTERNOON SOUTHEAST. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINS...UP TO DIME SIZE HAIL...AND WIND GUSTS TO 50 MPH. ADDITIONAL STORMS MAY DEVELOP DURING THE LATE AFTERNOON AND NIGHTTIME HOURS. THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE WITH HEAVY RAINS...ESPECIALLY OVER CENTRAL AND SOUTHERN IOWA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PATTERN FOR THE END OF THE WEEK WILL CHANGE LITTLE AS A FRONTAL BOUNDARY STALLS OVER OR NEAR IOWA. THIS WILL KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE END OF THE WEEKEND. SOME OF THE STORMS MAY AGAIN BE SEVERE WITH HEAVY RAINS. RAINFALL TOTALS MAY REACH OR EXCEED SEVERAL INCHES BY THE TIME THE SYSTEM FINALLY EXITS THE REGION EARLY NEXT WEEK. THE PEAK TIMES FOR STORMS SHOULD BE DURING THE LATER AFTERNOON AND OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY OCCASIONALLY BE NEEDED FOR THE NEXT SEVERAL DAYS AND INTO THE WEEKEND...MOSTLY LIKELY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. SMALL
In the hours before
Local storm report, Jun 8, 8:12 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
812 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM HAIL ATLANTIC 41.40N 95.01W
06/08/2005 0.75 INCH CASS IA BROADCAST MEDIA
&&
BFLocal storm report, Jun 8, 8:46 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
846 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HAIL KENT 40.95N 94.46W
06/08/2005 1.00 INCH UNION IA LAW ENFORCEMENT
&&
BFLocal storm report, Jun 8, 8:56 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
856 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HAIL NEWTON 41.70N 93.05W
06/08/2005 0.88 INCH JASPER IA LAW ENFORCEMENT
0850 AM HAIL NEWTON 41.70N 93.05W
06/08/2005 1.00 INCH JASPER IA TRAINED SPOTTER
&&
BFLocal storm report, Jun 8, 9:08 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
908 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM HAIL AFTON 41.03N 94.20W
06/08/2005 0.88 INCH UNION IA POST OFFICE
&&
BFLocal storm report, Jun 8, 9:31 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
931 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM TSTM WND DMG MURRAY 41.04N 93.95W
06/08/2005 CLARKE IA LAW ENFORCEMENT
SIDING TORN OFF OF A HOME
&&
MBAKERSpecial weather statement, Jun 8, 10:02 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1002 AM CDT WED JUN 8 2005 IAZ075-084>086-094>097-082200- APPANOOSE-DAVIS-DECATUR-LUCAS-MAHASKA-MONROE-WAPELLO-WAYNE- 1002 AM CDT WED JUN 8 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 435 IN EFFECT UNTIL 5 PM CDT FOR THE FOLLOWING AREA... IN IOWA THIS WATCH INCLUDES 8 COUNTIES IN SOUTH CENTRAL IOWA APPANOOSE... DECATUR... LUCAS... MAHASKA... MONROE... WAYNE... IN SOUTHEAST IOWA DAVIS... WAPELLO... THIS INCLUDES THE CITIES OF...ALBIA...OTTUMWA...OSKALOOSA... BLOOMFIELD...CHARITON...CENTERVILLE...CORYDON AND LAMONI.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:29 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hardin | 47 min |
| Jun 8, 7:06 AM CDT | Severe Thunderstorm Warning | DMX | Hardin, Story | 39 min |
| Jun 8, 7:42 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 48 min |
| Jun 8, 8:32 AM CDT | Severe Thunderstorm Warning | DMX | Union | 43 min |
| Jun 8, 8:50 AM CDT | Severe Thunderstorm Warning | DMX | Jasper | 41 min |
| Jun 8, 9:13 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Union | 52 min |
| Jun 8, 9:19 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 46 min |
| Jun 8, 9:23 AM CDT | Severe Thunderstorm Warning | DMX | Marion | 54 min |
| Jun 8, 10:03 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 42 min |
| Jun 8, 10:36 AM CDT | Severe Thunderstorm Warning | DMX | Wapello | 43 min |
| Jun 8, 10:59 AM CDT | Severe Thunderstorm Warning | DMX | Davis | 48 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.